MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. RAPIDPORT EZ ACCESS PORT KIT; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. RAPIDPORT EZ ACCESS PORT KIT; ADJUSTABLE GASTRIC BAND
Model Number B-2304
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 02/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Strain relief medwatch sent to the fda on 06/28/2016.This report captures the patient's replacement port/tubing that was removed due to leakage.Device evaluation summary: the device was returned for analysis, and visual examination confirmed the connector type as a strain relief.A leak test was performed on the port, and no leakage was noted.A fill inspection test was performed on the port tubing, and no blockage or resistance to flow was noted.Under microscopic analysis the port tubing was observed to have wear/abrasions.Device labeling addresses the reported event of possible port/band/tubing leak as follows: precautions: care must be taken during band adjustment to avoid puncturing the tubing that connects the access port and band, as this will cause leakage and deflation of the inflatable section.Failure to create a stable, smooth path for the access port tubing, without sharp turns or bends, can result in tubing breaks and leakage.In order to avoid incorrect placement, the port should be placed lateral to the trocar opening.A pocket must be created for the port so that it is placed far enough from the trocar path to avoid abrupt kinking of the tubing.The tubing path should point in the direction of the access port connector so that the tubing will form a straight line with a gentle arching transition into the abdomen.Adverse events: unplanned deflation of the band may occur due to leakage from the band, the port or the connecting tubing.Warnings: patients should be advised that the lap-band system is a long term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with the lap-band system was reported to have "started losing restriction, and radiographs once again demonstrated a broken connective tubing which was well away from the abdominal wall and well away from the stress point." the patient had their replacement port and their lap-band system removed and replaced.

Brand Name
RAPIDPORT EZ ACCESS PORT KIT
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key5755155
Report Number3006722112-2016-00164
Device Sequence Number465528
Product Code LTI
UDI-Device Identifier10811955020244
UDI-Public10811955020244
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/15/2016
Device Model NumberB-2304
Device Catalogue NumberB-2304
Device Lot Number2590131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2016
Initial Report FDA Received Date06/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient Weight76